MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BALLOON

OLYMPUS MEDICAL SYSTEMS CORP. BALLOON
Model Number MAJ-1351
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer, during a diagnostic bronchial ultrasound procedure, the new balloon had fallen off the evis eus ultrasound bronchofibervideoscope and was retrieved.No patient harm reported.The facility believed that the balloon may have been too small in diameter for the scope.No additional information was provided.This complaint is related to patient identifier (b)(6) (evis eus ultrasound bronchofibervideoscope, bf-uc190f).
 
Additional Manufacturer Narrative
In speaking with olympus technical support via the phone, no troubleshooting was performed.The customer called to report the complaint.The subject device referenced in this report was not returned for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the reported event is unable to be determined.However, the cause of the event is likely due to handling by the user might have contributed to the event by the balloons might have not deflated completely when the endoscope was withdrawn from the patient.It is also likely the balloon was not lubricated.The event can be detected/prevented by following the instructions for use (ifu) which state: ·observe the endoscopic image or the ultrasonic image on the video monitor and confirm that the balloon deflates properly.Otherwise, patient injury may occur.·if the balloon does not deflate even when the extension tube is removed from the endoscope, insert the channel cleaning wire (bw-16c) into the irrigation port to remove debris.The balloon will be automatically deflated.·always lubricate the balloon before insertion.Otherwise, the balloon could rupture or come off.This could result in patient injury.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The subject device was manufactured in september 2021, though a specific date was not identified.The device history record was unable to be reviewed for this device.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.

Brand Name
BALLOON
Common Device Name
BALLOON
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14172620
Report Number8010047-2022-06821
Device Sequence Number20319510
Product Code PSV
UDI-Device Identifier04953170175619
UDI-Public04953170175619
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K042140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1351
Device Lot Number19K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2022
Supplement Date Received by Manufacturer06/06/2022
07/07/2022
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date07/06/2022
07/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EVIS EUS ULTRASOUND BRONCHOFIBERVIDEOSCOPE
Patient SexUnknown